Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2017  |  Volume : 49  |  Issue : 2  |  Page : 205--207

Palmoplantar exfoliation due to chloroquine

Pragya Ashok Nair, Trusha Patel 
 Department of Dermatology and Venereology, Pramukhswami Medical College, Karamsad, Gujarat, India

Correspondence Address:
Pragya Ashok Nair
Department of Dermatology and Venereology, Pramukhswami Medical College, Karamsad - 388 325, Gujarat
India

Chloroquine is the drug very frequently used for the treatment of malaria. It is also used in amebiasis, rheumatoid arthritis, and various dermatological conditions. Chloroquine can cause muscle problems, loss of appetite, and diarrhea as a side effect. Cutaneous toxicity includes pruritus, hair loss, photosensitivity, and color changes. Exfoliation of skin over palms and soles is caused by chemotherapeutic drugs such as axitinib, fluorouracil, idarubicin, doxorubicin, sunitinib, sorafenib, and paclitaxel. Here, a case of a 40-year-old female is presented who developed palmoplantar exfoliation with depigmentation after taking chloroquine. Although not life-threatening, this side effect of a commonly used drug may cause anxiety and functional impairment which in turn affects the quality of life of an individual.


How to cite this article:
Nair PA, Patel T. Palmoplantar exfoliation due to chloroquine.Indian J Pharmacol 2017;49:205-207


How to cite this URL:
Nair PA, Patel T. Palmoplantar exfoliation due to chloroquine. Indian J Pharmacol [serial online] 2017 [cited 2020 Nov 28 ];49:205-207
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2017;volume=49;issue=2;spage=205;epage=207;aulast=Nair;type=0